Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 28, 2016, 3:46 AM MDT. It took effect at Mar 29, 2016, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 3:46 AM MDT (09:46 UTC)
- In effect from
- Mar 29, 2016, 11:00 AM MDT
- Expired
- Mar 28, 2016, 3:05 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
438 WWUS75 KABQ 280946 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 AM MDT MON MAR 28 2016 ...HIGH WIND AND BLOWING DUST POTENTIAL RETURN TUESDAY... .WIDESPREAD WINDY CONDITIONS ARE EXPECTED ON TUESDAY THANKS TO A STRONG SURFACE PRESSURE GRADIENT AND POTENT WINDS ALOFT MIXING TO THE SURFACE. THE STRONGEST WINDS ARE EXPECTED OVER THE CENTRAL...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS AS WELL AS PORTIONS OF NORTHEAST NEW MEXICO. BLOWING DUST MAY REDUCE VISIBILITIES IN THE AFTERNOON...ESPECIALLY ACROSS SOUTHERN AREAS. NMZ508-521-524-526>529-282200- /O.NEW.KABQ.HW.A.0006.160329T1700Z-160330T0200Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS- 346 AM MDT MON MAR 28 2016 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * LOCATION...THIS INCLUDES THE SOUTHWEST...SOUTH CENTRAL...SANDIA AND MANZANO MOUNTAINS AS WELL AS THE NORTHEAST HIGHLANDS AND RATON RIDGE. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS POTENTIALLY AS HIGH AS 60 MPH. * TIMING...WINDS WILL INCREASE BY LATE TUESDAY MORNING...PEAK DURING THE AFTERNOON...AND DECREASE AFTER SUNSET. * VISIBILITY...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY BELOW 3 MILES AT TIMES FOR AREAS NEAR AND SOUTH OF INTERSTATE 40. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 34
1 follow-up statement
873 WWUS75 KABQ 282105 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT MON MAR 28 2016 ...HIGH WINDS AND BLOWING DUST EXPECTED TUESDAY... .WIDESPREAD WINDY CONDITIONS ARE EXPECTED ON TUESDAY AS A VIGOROUS LOW PRESSURE SYSTEM MOVES INTO THE GREAT BASIN OF THE U.S. AND A STOUT SURFACE LOW DEVELOPS EAST OF THE ROCKIES. THESE COUPLED FEATURES WILL BRING WINDY TO VERY WINDY CONDITIONS OVER NORTHERN AND CENTRAL NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED OVER AND JUST DOWNWIND (NORTHEAST) OF THE HIGHER TERRAIN. BLOWING DUST MAY REDUCE VISIBILITIES IN THE AFTERNOON...ESPECIALLY ACROSS SOUTHERN AREAS. NMZ508-521-524-526>529-290500- /O.UPG.KABQ.HW.A.0006.160329T1700Z-160330T0200Z/ /O.NEW.KABQ.HW.W.0006.160329T1700Z-160330T0200Z/ SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS- 305 PM MDT MON MAR 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THIS INCLUDES THE SOUTHWEST...SOUTH CENTRAL... SANDIA AND MANZANO MOUNTAINS AS WELL AS THE NORTHEAST HIGHLANDS AND RATON RIDGE. * WINDS...SOUTHWEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE BY LATE TUESDAY MORNING...PEAK DURING THE AFTERNOON...AND DECREASE AFTER SUNSET. * VISIBILITY...WIDESPREAD AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 3 MILES AT TIMES. DUST PRONE AREAS NEAR CONSTRUCTION SITES AND RECENTLY PLOWED FIELDS MAY OBSERVE VISIBILITY REDUCTION TO ONE HALF MILE. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ514-515-290500- /O.NEW.KABQ.HW.W.0006.160329T1700Z-160330T0200Z/ SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 305 PM MDT MON MAR 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. * LOCATION...SOUTHERN PORTIONS AND EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS OF NEW MEXICO. * WINDS...SOUTHWEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE BY LATE TUESDAY MORNING...PEAK DURING THE AFTERNOON...AND DECREASE AFTER SUNSET. * VISIBILITY...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 3 MILES AT TIMES. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-290500- /O.NEW.KABQ.HW.W.0006.160329T1700Z-160330T0200Z/ CHUSKA MOUNTAINS- 305 PM MDT MON MAR 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. * LOCATION...CHUSKA MOUNTAINS IN NORTHWEST NEW MEXICO. * WINDS...SOUTHWEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE BY LATE TUESDAY MORNING...PEAK DURING THE AFTERNOON...AND DECREASE AFTER SUNSET. * VISIBILITY...AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 3 MILES AT TIMES. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ505>507-510-511-518>520-522-525-290500- /O.NEW.KABQ.WI.Y.0015.160329T1700Z-160330T0200Z/ WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-ESTANCIA VALLEY-UPPER TULAROSA VALLEY- 305 PM MDT MON MAR 28 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. * LOCATION...MUCH OF CENTRAL TO WESTERN NEW MEXICO...INCLUDING THE WEST CENTRAL PLATEAU...WEST CENTRAL MOUNTAINS...WEST CENTRAL HIGHLANDS...SAN JUAN MOUNTAINS...JEMEZ MOUNTAINS...SANTA FE METRO AREA...MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA... LOWER RIO GRANDE VALLEY...ESTANCIA VALLEY...AND UPPER TULAROSA VALLEY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE BY LATE TUESDAY MORNING...PEAK DURING THE AFTERNOON...AND DECREASE AFTER SUNSET. * VISIBILITY...WIDESPREAD AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 3 MILES AT TIMES. DUST PRONE AREAS NEAR CONSTRUCTION SITES AND RECENTLY PLOWED FIELDS MAY OBSERVE VISIBILITY REDUCTION TO ONE HALF MILE. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ530>540-290500- /O.NEW.KABQ.WI.Y.0015.160329T1700Z-160330T0200Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 305 PM MDT MON MAR 28 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. * LOCATION...THE EASTERN PLAINS OF NEW MEXICO. * WINDS...SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE BY LATE TUESDAY MORNING...PEAK DURING THE AFTERNOON...AND DECREASE AFTER SUNSET. * VISIBILITY...WIDESPREAD AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 3 MILES AT TIMES. DUST PRONE AREAS NEAR CONSTRUCTION SITES AND RECENTLY PLOWED FIELDS MAY OBSERVE VISIBILITY REDUCTION TO ONE HALF MILE. * LOCAL IMPACTS...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG CROSS WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 28, 3:33 AM MDT, 13 minutes earlier.
Area forecast discussion, Mar 28, 3:33 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MDT MON MAR 28 2016 .SYNOPSIS... STRONG WINDS WITH AREAS OF BLOWING DUST WILL BE THE RULE FOR THE NEXT FEW DAYS. WINDS WILL INCREASE TODAY...BECOME VERY STRONG ON TUESDAY...AND CONTINUE ACROSS THE EASTERN PLAINS ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE EACH DAY FAVORING AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES WILL BE ABOVE NORMAL AREAWIDE TODAY. TEMPERATURES WILL BEGIN TO DROP TUESDAY AFTERNOON ACROSS WESTERN NEW MEXICO...THEN AFTER A COLD FRONT SHIFTS FROM WEST TO EAST TUESDAY NIGHT...ALL AREAS WILL BE BELOW NORMAL ON WEDNESDAY. BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WORK WEEK...THOUGH MUCH LESS WIND IS EXPECTED AFTER WEDNESDAY. && .DISCUSSION... WIND...WITH SOME DUST MIXED IN...WILL BE THE MAJOR WEATHER PLAYER FOR THE NEXT FEW DAYS. A LARGE UPPER LEVEL LOW WILL DIVE INTO THE GREAT BASIN TODAY...CONSEQUENTLY INCREASING SOUTHWEST FLOW ALOFT OVER NM. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE. PATCHY BLOWING DUST WILL ALSO BE POSSIBLE...THOUGH THE DUSTIER DAY SHOULD BE TUESDAY. THE UPPER LEVEL LOW WILL INCH EASTWARD ACROSS UTAH ON TUESDAY INCREASING SW FLOW FURTHER ACROSS NM. FORECAST SOUNDINGS CONTINUE TO SUGGEST THAT MIXING HEIGHTS WILL BE AROUND 600 MB ALLOWING SOME OF THE MID LEVEL 40-50KT MOMENTUM TO MIX DOWN TO THE SURFACE. IT IS NO DOUBT IT WILL BE WINDY...BUT WHERE HIGH WIND CRITERIA WILL BE MET REMAINS TRICKY. BASED ON LATEST GUIDANCE...WILL ISSUE A HIGH WIND WATCH FOR THE SW...SC AND SANDIA MTNS AS WELL AS THE NE HIGHLANDS/RATON RIDGE WHERE THE SFC GRADIENT WILL BE QUITE STRONG DUE TO A 990 MB LOW OVER EC COLORADO. WILL NOT ISSUE A WATCH FOR ZONE 523/KCQC MOSTLY BECAUSE KCQC TENDS TO NOT BLOW AS HIGH IN SW FLOW. CONSIDERED INCLUDING UNION AND HARDING COUNTIES AS WELL...AND LATER SHIFTS WILL NEED TO LOOK INTO THIS FURTHER. EVEN IF HIGH WIND WARNINGS END UP NOT BEING NEEDED...WIDESPREAD WIND ADVISORIES ARE LIKELY. COOLER CONDITIONS ARE EXPECTED ON WEDNESDAY AFTER A PACIFIC FRONT ROLLS THROUGH THE AREA TUESDAY NIGHT. IT CONTINUES TO LOOK LIKE SOME OF THE UPPER LEVEL ENERGY FROM THE UTAH LOW WILL PEEL OFF AND SHIFT EASTWARD ON WEDNESDAY. THIS WILL LEAVE NM UNDER WESTERLY FLOW ALOFT WITH A DECENT WEST TO EAST SFC GRADIENT CONTINUING. AS SUCH... WESTERLY WINDS WILL REMAIN BREEZY TO WINDY ACROSS THE EASTERN PLAINS WEDNESDAY AFTN. TODAY THROUGH WEDNESDAY...THERE ALSO REMAINS AN OUTSIDE CHANCE OF SOME LIGHT PRECIPITATION ACROSS THE NORTHWEST HIGH TERRAIN. THE REMAINING ENERGY OVER UTAH LOOKS TO SLIDE SOUTHWARD ON WEDNESDAY AND THURSDAY...AND PERHAPS REORGANIZE INTO A CLOSED LOW OVER NORTHERN MEXICO BY FRIDAY MORNING. THE MAIN UPPER LEVEL ENERGY WILL BE TOO FAR SOUTH AND TOO MOISTURE STARVED TO PROVIDE MUCH...IF ANY...PRECIP TO THE STATE. HOWEVER...A BACK DOOR COLD FRONT ON THURSDAY AND THURSDAY NIGHT MAY SPARK SOME SHOWERS ACROSS THE FAR NORTHEAST. TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE BELOW NORMAL AREAWIDE. WARMER AND DRY CONDITIONS LOOK TO BE ON TAP FOR THE WEEKEND. 34 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF THE CENTRAL AND EASTERN ZONES TODAY THROUGH WEDNESDAY... WINDY AND DRY CONDITIONS WILL DOMINATE TODAY THROUGH WEDNESDAY... ESPECIALLY EASTERN ZONES...AS A CLOSED LOW DEEPENS OVER GREAT BASIN. NORTHERN AND WESTERN HIGH TERRAIN SHOULD SEE SOME PRECIPITATION WITH LIGHT SNOW ACCUMULATIONS OVER THE HIGHEST TERRAIN. LIGHTER WINDS THURSDAY AND FRIDAY WITH SOME POOR TO FAIR VENTILATION. WINDS INCREASE OVER THE WEEKEND BUT AT THIS TIME LOOK TO REMAIN BELOW CRITICAL CRITERIA. CLOSED UPPER LOW CURRENTLY POSITIONED OVER THE PACIFIC NORTHWEST WITH ASSOCIATED JET JUST EXTENDING INTO THE NORTHERN GREAT BASIN. AS THE LOW MOVES TOWARD THE GREAT BASIN...SOUTHWEST WINDS ALOFT WILL STEADILY STRENGTHEN TODAY AND MORE SO TUESDAY. UPGRADED THE FIRE WEATHER WATCH FOR TODAY TO A RED FLAG WARNING...EXPANDED COVERAGE TO INCLUDE MORE OF THE EASTERN HIGHLANDS AND PLAINS...GENERALLY THE AREA FROM NORTH OF INTERSTATE 40 AND EAST OF LAS VEGAS OR THE SOUTHERN HALF OF ZONES 103 AND 104. MUCH OF THE SNOW COVER ERODED YESTERDAY...BUT STILL BELIEVE CRITICAL CONDITIONS WILL NOT EXTEND TO THE NORTHERNMOST PORTION OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. BY TUESDAY...WINDS INCREASE WITH COOLER TEMPS WESTERN AND CENTRAL ZONES BUT MORE DRYING EAST THUS ALSO ISSUED A RED FLAG WARNING FOR THE RIO GRANDE VALLEY AND EASTERN ZONES. LOOKS LIKE CRITICAL CONDITIONS COULD EXTEND TO THE COLORADO BORDER EAST OF RATON. WINDS AT RIDGE TOPS AND ACROSS THE NORTHEAST HIGHLANDS WINDS WILL BE VERY STRONG WITH GUSTS EXCEEDING 50 MPH. AS THE UPPER LOW MOVES TO THE EAST LATE TUESDAY INTO WEDNESDAY WITH THE CENTER REMAINING WELL NORTH OF NEW MEXICO WHILE A BAGGY TROUGH REMAINS OVER THE SOUTHWEST STATE. THE COOLING REACHES THE EASTERN ZONES WITH TEMPERATURES DIPPING BELOW SEASONAL LEVELS. STILL... CRITICAL FIRE WEATHER THRESHOLDS OF WIND AND MINIMUM RH LOOK CERTAIN SO ISSUED A FIRE WEATHER WATCH FOR EASTERN ZONES. THE UPPER LEVEL TROUGH GRADUALLY SHIFTS TO THE EAST THURSDAY AND FRIDAY. TEMPERATURES WARM WESTERN AND CENTRAL ZONES BUT A BACK DOOR FRONT USHERS IN COOLER AIR TO THE EAST. VENTILATION DECREASES EACH DAY WITH LIMITED AREAS OF POOR TO FAIR VENTILATION ACROSS SOUTHWEST AND NORTHERN ZONES ON THURSDAY AND ACROSS MUCH OF THE NORTHERN HALF OF THE FORECAST AREA FRIDAY. RIDGING OVER THE WEEKEND WILL SUPPORT WARMING BOTH DAYS WITH MIN RH FALLING BELOW 15 PERCENT ACROSS THE EAST ON SUNDAY. WILL NEED TO MONITOR WIND SPEEDS. 05 && .AVIATION... 06Z TAF CYCLE DRY W FLOW ALOFT WILL BACK TO A MORE SW DIRECTION TOWARD DAWN AND THROUGH THE DAY MON...WHILE ALSO INCREASING SUBSTANTIALLY. SFC FLOW WILL ALSO INCREASE CONSIDERABLY AT ALL TAF LOCALES LATE MORN INTO THE AFTN MONDAY AS SFC LOW PRESSURE DEEPENS TO THE WEST OF THE 4 CORNERS. SOME GUSTS WILL REACH BETWEEN 25 AND NEARLY 40 KTS ACROSS MUCH OF THE FCST AREA BY MON AFTN...THE STRONGEST MOST LIKELY ACROSS AND JUST EAST TO NE OF THE HIGHER TERRAIN AND ACROSS WEST CENTRAL NM. TAF SITE MOST LIKELY TO BE IMPACTED WITH STRONGEST WINDS STILL APPEARS TO BE GUP. OTHERWISE VFR CONDITIONS EXPECTED THROUGH FCST PERIOD. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 40 56 28 / 0 5 10 10 DULCE........................... 63 32 55 24 / 10 20 30 30 CUBA............................ 64 35 58 24 / 10 0 10 10 GALLUP.......................... 66 36 53 21 / 5 0 10 10 EL MORRO........................ 61 31 54 20 / 5 0 5 5 GRANTS.......................... 68 32 60 22 / 0 0 5 5 QUEMADO......................... 65 36 56 25 / 0 0 0 5 GLENWOOD........................ 71 29 63 29 / 0 0 0 5 CHAMA........................... 57 29 50 20 / 10 20 40 40 LOS ALAMOS...................... 63 40 60 28 / 0 0 5 10 PECOS........................... 61 37 60 28 / 0 0 0 10 CERRO/QUESTA.................... 60 29 56 23 / 0 5 10 20 RED RIVER....................... 50 31 46 21 / 0 5 10 20 ANGEL FIRE...................... 54 27 52 21 / 0 5 5 10 TAOS............................ 62 30 60 25 / 0 0 5 10 MORA............................ 61 37 59 25 / 0 0 0 10 ESPANOLA........................ 68 35 64 28 / 0 0 0 10 SANTA FE........................ 64 38 62 29 / 0 0 0 10 SANTA FE AIRPORT................ 67 36 65 29 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 70 44 66 35 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 71 44 68 37 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 73 43 70 32 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 72 44 69 33 / 0 0 0 5 LOS LUNAS....................... 73 43 70 32 / 0 0 0 5 RIO RANCHO...................... 71 44 67 33 / 0 0 0 5 SOCORRO......................... 76 44 72 36 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 65 42 62 31 / 0 0 0 5 TIJERAS......................... 67 44 64 32 / 0 0 0 5 MORIARTY/ESTANCIA............... 69 33 67 27 / 0 0 0 5 CLINES CORNERS.................. 70 36 64 28 / 0 0 0 5 GRAN QUIVIRA.................... 66 42 64 33 / 0 0 0 0 CARRIZOZO....................... 70 42 68 37 / 0 0 0 0 RUIDOSO......................... 66 44 64 36 / 0 0 0 0 CAPULIN......................... 55 32 64 26 / 0 0 0 5 RATON........................... 63 32 68 27 / 0 0 0 5 SPRINGER........................ 61 33 68 29 / 0 0 0 5 LAS VEGAS....................... 66 37 65 27 / 0 0 0 5 CLAYTON......................... 71 40 75 36 / 0 0 0 5 ROY............................. 68 41 69 32 / 0 0 0 5 CONCHAS......................... 75 44 76 39 / 0 0 0 5 SANTA ROSA...................... 74 43 75 37 / 0 0 0 0 TUCUMCARI....................... 79 45 82 41 / 0 0 0 0 CLOVIS.......................... 75 43 76 41 / 0 0 0 0 PORTALES........................ 75 44 78 43 / 0 0 0 0 FORT SUMNER..................... 76 43 77 41 / 0 0 0 0 ROSWELL......................... 81 45 82 45 / 0 0 0 0 PICACHO......................... 75 45 73 41 / 0 0 0 0 ELK............................. 70 47 67 40 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108. RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ103-104-106>108. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES... NMZ508-521-524-526>529. && 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:35 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 46 hr |
| Mar 28, 5:35 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 14 hr |
| Mar 28, 5:35 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 39 hr |
| Mar 28, 3:05 PM MDT | High Wind Warning | ABQ | 29 hr | |
| Mar 28, 3:05 PM MDT | Wind Advisory | ABQ | 29 hr |
Nearby
High Wind Watches in New Mexico, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.